Alert archive / Florida / Wind Advisories in 2023

Wind Advisory 1, NWS Miami, FL

February 4, 2023Broward County, Miami-Dade County, Palm Beach County, Florida

NWS Miami, FL issued this wind advisory at Feb 4, 2023, 2:16 AM EST for Broward County, Miami-Dade County, Palm Beach County, Florida. It took effect at Feb 4, 2023, 10:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 4, 2023, 2:16 AM EST (07:16 UTC)
In effect from
Feb 4, 2023, 10:00 AM EST
Expired
Feb 4, 2023, 7:00 PM EST
In force
9 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 7.3 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2023-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 484 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2023-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
484 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1200 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted.

446 
WWUS72 KMFL 040716
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
216 AM EST Sat Feb 4 2023

FLZ168-172-173-042000-
/O.NEW.KMFL.WI.Y.0001.230204T1500Z-230205T0000Z/
Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade-
Including the cities of Jupiter, West Palm Beach, Boca Raton, 
Pompano Beach, Fort Lauderdale, Fort Lauderdale Beach, 
Hollywood Beach, Aventura, Miami Beach, Miami Shores, 
Downtown Miami, Cutler Bay, and Homestead Bayfront Park
216 AM EST Sat Feb 4 2023

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST
THIS EVENING...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Coastal Palm Beach, Coastal Broward and Coastal Miami- 
  Dade Counties.

* WHEN...From 10 AM this morning to 7 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
2 follow-up statements
196 
WWUS72 KMFL 041849
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
149 PM EST Sat Feb 4 2023

FLZ168-172-173-050000-
/O.CON.KMFL.WI.Y.0001.000000T0000Z-230205T0000Z/
Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade-
Including the cities of Jupiter, West Palm Beach, Boca Raton, 
Pompano Beach, Fort Lauderdale, Fort Lauderdale Beach, 
Hollywood Beach, Aventura, Miami Beach, Miami Shores, 
Downtown Miami, Cutler Bay, and Homestead Bayfront Park
149 PM EST Sat Feb 4 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 40 mph.

* WHERE...Coastal Palm Beach, Coastal Broward and Coastal Miami- 
  Dade Counties.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
924 
WWUS72 KMFL 042349
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
649 PM EST Sat Feb 4 2023

FLZ168-172-173-050100-
/O.EXP.KMFL.WI.Y.0001.000000T0000Z-230205T0000Z/
Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade-
Including the cities of Jupiter, West Palm Beach, Boca Raton, 
Pompano Beach, Fort Lauderdale, Fort Lauderdale Beach, 
Hollywood Beach, Aventura, Miami Beach, Miami Shores, 
Downtown Miami, Cutler Bay, and Homestead Bayfront Park
649 PM EST Sat Feb 4 2023

...WIND ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING...

Winds will gradually decrease through the evening hours so the
wind advisory will be allowed to expire. However, breezy winds
will likely persist and sporadic gusts in the 30-35mph will be
possible through about 10PM along the immediate coast.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this wind advisory went out at Feb 4, 12:25 AM EST, 1 hour 51 minutes earlier.

Area forecast discussion, Feb 4, 12:25 AM EST, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Miami FL
1225 AM EST Sat Feb 4 2023

...New AVIATION...

.UPDATE...
Issued at 842 PM EST Fri Feb 3 2023

The cold front has crossed through the area, and cold advection
has made for a more refreshing evening over South Florida after
the record warmth earlier this afternoon. It will remain mostly
dry for the first half of the night before shower chances
increase on the east coast towards Saturday morning, as the flow
veers more northeasterly.

&&

.SHORT TERM...
(Rest of today through Saturday)
Issued at 228 PM EST Fri Feb 3 2023

The long withstanding high pressure will begin to shift eastward
and out of the region as the cold frontal boundary approaches the
Florida Peninsula. For the day, with increasing south to
southwesterly wind flow, high temperatures this afternoon will
rise into the lower 80s across the west coast, and into the mid to
upper 80s across the interior as well as the east coast metro
areas. Today will be the last of our current above average
temperature trend with highs in the 80s again.

Throughout the day, conditions will remain dry, with an increase in
sky coverage with the approaching front, until frontal arrival in
the mid-to-late afternoon. Most showers will be light with
heavier showers and slight chance for thunderstorms over the
Atlantic waters overnight. However, overall, the best chance for
precipitation will be across the Lake Okeechobee region, eastern
urban corridor, and Atlantic waters. The latest model guidance
indicated that there is a good chance for rain (30 to 60%) at some
point throughout for the next 36 hours. The front will stall just
to the south, with enough low level moisture and northeastern
flow, conditions will maintain the opportunity for a wet weekend.
There is not a very tight temperature gradient with the cold
front. Therefore, temperatures will cool but only into seasonal,
low to mid-70s. Winds will remain breezy late Friday into the
weekend, but the strongest and impactful gusts will keep to the
waters.

&&

.LONG TERM...
(Saturday night through next Thursday)
Issued at 228 PM EST Fri Feb 3 2023

The remainder of the weekend will remain unsettled, as the weakening
frontal boundary begins to lift northward across the region in
concordance with another mid-level shortwave trough approaching the
Florida Peninsula from the Gulf of Mexico Sunday. The pressure
gradient across the region will loosen as the winds become more
easterly, allowing for the gusty conditions to gradually subside
throughout the day. With the mid level shortwave approaching, the
latest ensemble guidance shows cyclogenesis taking place at the
surface off the east coast of Florida into Sunday evening.  This
will help to drag another cold front associated with the area of low
pressure developing in the western Atlantic through South Florida
Sunday night into Monday morning. With a subtle southerly component
in the low-level wind field, instability will gradually increase to
around 900-1200 J/kg surface-based CAPE and therefore thunderstorms
cannot be ruled out along the east coast through Sunday. Overall
impacts will remain generally limited to gusty winds, and any
rainfall that materializes will be welcomed to quell the latest
prolonged dry spell. QPF totals through the weekend should hover
around 1-2 inches along the east coast, with isolated higher end
totals around 3 inches possible.

For the early to middle portion of next week, as the front pushes
well off to the south, an area of high pressure will build into the
region from the north, allowing for a drier air mass to filter in
over South Florida. Northeasterly winds will gradually veer to more
of an east/southeasterly direction through the upcoming week. A
brief passing shower or two cannot be ruled out during this time
frame; however, this will be the exception rather than the rule, and
any development will be generally confined over the Atlantic waters.
The persistent easterly flow will keep temperatures along the east
coast mild and seasonable, with higher temperatures expected over
interior and southwest portions of the region. High temperatures
through the early and middle portion of next week will reach the
upper 70s/lower 80s across the east coast metro areas, and low/mid
80s across the rest of South Florida.

&&

.AVIATION...
(06Z TAFS)
Issued at 1219 AM EST Sat Feb 4 2023

Stronger winds expected today with CAA and pressure gradient
tightening across the area. North to northeast winds 10-15 kts
with gusts 20-30 kts from mid morning through early evening.
Scattered showers and isolated thunderstorms may also result in
lower ceilings and visibilities at times. Otherwise, expected SCT
to BKN MVFR ceilings throughout the TAF period.

&&

.MARINE...
Issued at 228 PM EST Fri Feb 3 2023

A frontal boundary will approach and move through the
regional waters late this afternoon and evening hours. This will
bring a chance of showers with a slight chance of thunderstorms.
Behind the front, winds and seas will increase rapidly into the
upcoming weekend. Strong and gusty northeasterly winds could bring
gale conditions and dangerous seas, especially to the Atlantic
waters on Saturday into Saturday night. A Gale Watch will be in
place over the Atlantic waters during this time frame. Gusty winds
will create hazardous marine conditions over the Gulf waters, as
well as Lake Okeechobee and Biscayne Bay during the first half of
the weekend.

&&

.BEACHES...
Issued at 228 PM EST Fri Feb 3 2023

The rip current risk will increase and become dangerous over the
weekend across the Atlantic Coast beaches. A gusty onshore flow,
along with an increasing northeasterly swell, will develop over the
Atlantic waters behind the cold front. Additionally, the potential
for high surf conditions will increase at the east coast beaches as
Saturday progresses.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            74  69  79  67 /  60  60  70  50
West Kendall     76  66  80  64 /  60  60  70  40
Opa-Locka        76  67  80  65 /  60  60  70  50
Homestead        76  67  80  64 /  60  60  60  40
Fort Lauderdale  74  69  78  67 /  70  70  70  50
N Ft Lauderdale  73  69  78  67 /  70  60  70  50
Pembroke Pines   76  67  80  65 /  70  60  70  50
West Palm Beach  73  66  78  64 /  60  60  70  50
Boca Raton       75  67  79  65 /  60  60  70  50
Naples           78  66  81  65 /  10  10  50  30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Sunday evening for FLZ168-172-173.

     High Surf Advisory from 7 AM this morning to 7 PM EST Sunday for
     FLZ168-172.

AM...Small Craft Advisory until 7 PM EST this evening for AMZ610.

     Small Craft Advisory until 1 AM EST Sunday for AMZ630.

     Small Craft Advisory until 7 AM EST this morning for AMZ650-651-
     670-671.

     Gale Watch from 7 AM EST this morning through late tonight for
     AMZ650-651-670-671.

GM...Small Craft Advisory until 1 AM EST Sunday for GMZ656-657-676.

&&

SHORT TERM...Carr
LONG TERM....SRB
AVIATION...CMF
Hazardous weather outlook, Feb 3, 9:25 AM EST, 16 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
925 AM EST Fri Feb 3 2023

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
041430-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
925 AM EST Fri Feb 3 2023

...Moderate Risk of Rip Currents for the Palm Beaches...
...Hazardous Marine and Beach Conditions Developing Tonight...

This Hazardous Weather Outlook is for Atlantic, Biscayne Bay, South
Florida, Gulf of Mexico and Lake Okeechobee.

.DAY ONE...Today and tonight.

Rip Currents: There is a moderate risk of rip currents along the
Palm Beaches.

Thunderstorms: A slight chance of thunderstorms is possible late
this afternoon and evening over the Lake Okeechobee region and the
eastern half of South Florida. The main hazards associated with the
strongest thunderstorms will be heavy downpours and gusty winds.

Marine: Marine conditions across the Atlantic and Gulf waters
will rapidly deteriorate tonight through the region. Strong
northeasterly winds, building seas up to 10 to 13 feet in the
Atlantic waters, will create hazardous marine conditions during this
time frame.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A high risk of dangerous rip currents will develop over the
Atlantic Coast beaches this weekend.

A slight chance of thunderstorms cannot be ruled out over the
weekend as a frontal boundary remains stalled just to the south
of the region.

Hazardous marine and beach conditions will continue to linger
through the weekend with the potential for high surf and gale force
wind gusts in the Atlantic.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 2:08 AM ESTGale WarningMFL20 hr

Nearby

Wind Advisories in Florida, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.